Alert archive / Illinois / Frost Advisories in 2020

Frost Advisory 3, NWS Lincoln, IL

May 10, 202015 counties in Illinois

NWS Lincoln, IL issued this frost advisory at May 10, 2020, 3:12 PM CDT for 15 counties in Illinois. It took effect at May 11, 2020, 1:00 AM CDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
May 10, 2020, 3:12 PM CDT (20:12 UTC)
In effect from
May 11, 2020, 1:00 AM CDT
Expired
May 11, 2020, 3:09 AM CDT
In force
2 hr
Issued by
NWS Lincoln, IL

Counties Cass County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Marshall County, IL, Mason County, IL, Menard County, IL, Morgan County, IL, Peoria County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 52 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2020-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2020-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

060 
WWUS73 KILX 102012
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
312 PM CDT Sun May 10 2020

ILZ027>031-036-037-040>042-047>051-110415-
/O.NEW.KILX.FR.Y.0003.200511T0600Z-200511T1300Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-
Mason-Logan-Cass-Menard-Scott-Morgan-Sangamon-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Rushville, Havana, Lincoln, Beardstown, 
Petersburg, Winchester, Jacksonville, and Springfield
312 PM CDT Sun May 10 2020

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT MONDAY...

* WHAT...Temperatures as low as 35 will result in frost 
  formation.

* WHERE...Portions of central and west central Illinois.

* WHEN...From 1 AM to 8 AM CDT Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
Goetsch
2 follow-up statements
917 
WWUS73 KILX 110239
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
939 PM CDT Sun May 10 2020

ILZ027>031-036-037-040>042-047>051-111300-
/O.CON.KILX.FR.Y.0003.200511T0600Z-200511T1300Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-
Mason-Logan-Cass-Menard-Scott-Morgan-Sangamon-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Rushville, Havana, Lincoln, Beardstown, 
Petersburg, Winchester, Jacksonville, and Springfield
939 PM CDT Sun May 10 2020

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
MONDAY...

* WHAT...Temperatures will fall into the middle 30s after clouds
  clear, after midnight, and will result in frost formation. 

* WHERE...Portions of central and west central Illinois.

* WHEN...From 1 AM to 8 AM CDT Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Auten
524 
WWUS73 KILX 110809
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
309 AM CDT Mon May 11 2020



ILZ027>031-036-037-040>042-047>051-110915-
/O.CAN.KILX.FR.Y.0003.000000T0000Z-200511T1300Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-
Mason-Logan-Cass-Menard-Scott-Morgan-Sangamon-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Rushville, Havana, Lincoln, Beardstown, 
Petersburg, Winchester, Jacksonville, and Springfield
309 AM CDT Mon May 11 2020

...FROST ADVISORY IS CANCELLED...

The National Weather Service in Lincoln has cancelled the Frost
Advisory. 

Cloud cover remained in place overnight keeping temperatures in 
the 40s. Widespread frost is no longer expected early this 
morning.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at May 10, 12:42 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, May 10, 12:42 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1242 PM CDT Sun May 10 2020

.SYNOPSIS...
Issued at 911 AM CDT Sun May 10 2020

A fast moving cold front will cross the region today, resulting in
winds becoming very gusty westerly winds. Scattered showers will
also move through the region today through this evening. Afternoon
highs will only be in the 50s across most of central Illinois,
except the far southeast where highs could reach around 60. Clear
skies and light winds tonight will allow temperatures to drop back
into the middle 30s.

&&

.UPDATE...
Issued at 1038 AM CDT Sun May 10 2020

Upper air analysis this morning shows upper level cold core over
southern WI rotating to the east southeast. 850mb cold advection
over the region, with area of SC developing and moving from IA and
spreading over all of IL, which will continue through the day today.
With the cold air advection, scattered showers over the area to
redevelop through afternoon. Instability marginal with plenty of
cloud cover.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 338 AM CDT Sun May 10 2020

A cold front will slide through the area today with isolated to
scattered showers pushing east early. Given how dry the lower
layers of the atmosphere are right now, the precip amounts will be
quite light. However, once the front pushes through, additional
low level moisture will advect into the area this afternoon.
Combined with the mid level trough also rotating through the area,
additional isolated to scattered showers will return for the late
afternoon and evening hours. The precip will move through quickly
this evening, with skies becoming clear. South to southwest winds
will become northwesterly and very gusty, with gusts around 30
mph possible after the front passes later this morning and
through the afternoon. Winds will decrease this evening and with
skies becoming mostly clear, temperatures will drop back into the
middle 30s overnight. Some areas could see patchy frost in these
conditions. Highs will remain in the 50s this afternoon with all
the cloud cover, with areas in far southeast IL reaching to around
60.

.LONG TERM...(Monday through Saturday)
ISSUED AT 338 AM CDT Sun May 10 2020

A trough will remain over the Great Lakes region the beginning of
the week with any precip makers remaining south of the CWA through
Tuesday night. The weather pattern will then transition into a
more zonal type flow, which will allow a weather system to move
out of the southwest US and into the area by mid week. A warm
front will push through first Wed and Wed night, followed by the
low pressure area Thur and Thur night, and then the cold front on
Friday. The cold front will then stall over the area for the
weekend. Several rounds of showers and thunderstorms appear likely
Wed night through Sat. This extended period of rainfall could
bring a couple inches of precip to the region.

Temps should warm through the period as somewhat zonal flow allows
warmer air to advect into the region. Afternoon highs should be in
the 70s for the latter half of the week with overnight lows in the
50s and 60s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1241 PM CDT Sun May 10 2020

Strong gusty west ot northwest winds behind the cold front that
passed through the region early this morning will continue to the
evening. Upper level low/vort max over central part of the border
of IL/WI seen in IR satellite data, rotating to the southeast,
with extensive SC desk over IA rotating into IL. cold air
advection still seen in cloud pattern and in SPc mesoanalysis
850mb data will could to keep cloud desk into the evening, when
the advection begins to weaken and the upper system moves off to
the east. Clearing will then push into region from west and winds
to diminish.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Goetsch
SYNOPSIS...Goetsch
SHORT TERM...Auten
LONG TERM...Auten
AVIATION...Goetsch
Hazardous weather outlook, May 10, 11:59 AM CDT, 3 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
1159 AM CDT Sun May 10 2020

ILZ027>031-037-111300-
Knox-Marshall-Peoria-Stark-Tazewell-Woodford-
1159 AM CDT Sun May 10 2020

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Northwest winds will gust to around 35 mph today, causing travel
difficulties for high profile vehicles.

Minor flooding on the Illinois River at Henry will subside around
midday, but will continue downstream through Peoria for several
more days.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Occasional thunderstorms will occur from Wednesday through
Saturday. While severe weather is currently not expected, a couple
inches of rain are likely.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ036-040-041-047-049-050-111300-
Cass-Fulton-Mason-Morgan-Schuyler-Scott-
1159 AM CDT Sun May 10 2020

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Northwest winds will gust to around 35 mph today, causing travel
difficulties for high profile vehicles.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Occasional thunderstorms will occur from Wednesday through
Saturday. While severe weather is currently not expected, a couple
inches of rain are likely.

Minor to moderate flooding will continue along the Illinois River
for the next several days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ038-042>046-048-051>057-061>063-066>068-071>073-111300-
Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-De Witt-
Douglas-Edgar-Effingham-Jasper-Lawrence-Logan-Macon-McLean-Menard-
Moultrie-Piatt-Richland-Sangamon-Shelby-Vermilion-
1159 AM CDT Sun May 10 2020

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and southeast Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Northwest winds will gust from 35 to 40 mph today, causing travel
difficulties for high profile vehicles.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Occasional thunderstorms will occur from Wednesday through
Saturday. While severe weather is currently not expected, a couple
inches of rain are likely.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Goetsch

Nearby

Frost Advisories in Illinois, 2020Every frost advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.